Forum

CIS - 12 weeks of severe constipation after steroids

Hi, I wanted to ask if anyone had a CIS has had a exprience similar to me?

I took steriod tablets for 5 days, 5 tablets a day. As I needed to take the tablets with food I would have toast with the last tablet of the day before going to bed. I drunk lots of water. I’ve read that the steriods can cause constipation. After I finished the 5 day course, the constipation was so bad it was causing fissures, lots of fresh blood on the toilet paper (feeling like i was pooing sharp glass, sorry for the extra details). It was so painful I would be crying and I was going to number ‘2’ once every four days.

This cronic constipation went on for 12 weeks and wasn’t resolving ! I was about to go to my GP when I read that cutting out wheat, gluten and dairy may help. I wasn’t expecting it to work - but amazingly it did from the following day of this diet change. I have been ‘going’ every one or two days since this diet change.

I asked four GP’s about it, two said I could test for gluten intollerence but need to eat gluten again for 6 weeks (i don’t want to eat it again). One GP said i am doing the right thing and carry on without gluten. One GP said I could have used laxatives. My bowels have finally healed, so have my fissures and my hemorids healed finally after 4 months.

Thanks

Hello…i haven’t got any answers for you but bumping you upto page one. Maybe worth posting on the every day living page to get more response? Hope you get some words of wisdom from someone xx

I can’t answer about the gluten side of things but I was in hospital with CIS and on steroids (and painkillers) and also got badly constipated, but I recovered within about a week of getting out of hospital by taking lactulose liquid. I do know gluten affects a lot of people in many ways. I can’t eat it when flying (the pressure on my stomach seems to affect me by giving me trapped wind but I am fine if I have avoided gluten).